MAUDE Adverse Event Report: INVAMEX RELIANT 450 POWER LOW BASE LIFT 9153646735; LIFT, PATIENT, NON-AC-POWERED

INVAMEX RELIANT 450 POWER LOW BASE LIFT 9153646735; LIFT, PATIENT, NON-AC-POWERED
Model Number NA:RPL450-2
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Pneumocephalus (4587)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter stated the user was in an invacare patient lift and r114 invacare sling, following the proper care plan established by the facility.As the lift was being turned by a certified nursing assistant and another cna was next to the resident, the resident leaned to the left side and slipped out of the sling.The resident fell to the floor and sustained lacerations to the left forehead, forearm, and shin.The user received x-rays which indicated "air space around the brain" (pneumocephalus).The user is following up with the appropriate care team.
 
Additional Manufacturer Narrative
This incident is being reported in an abundance of caution due to the allegation of a possible serious injury.This patient lift was over 6 years old at the time of this issue and was manufactured by invacare invamex.The age of the sling couldn't be determined and has multiple manufacturing locations/suppliers.The pictures provided by the reporter appeared to show the sling and hanger bar were in proper working order.The allegation of the user leaning out of the sling and falling appears consistent with user error.The user was within the weight capacity of both of the patient lift (450 pounds) and the sling (450 pounds).The head laceration was treated with steri-strips.Air space around the brain is called pneumocephalus and refers to the presence of air or gas within the cranial cavity.The reporter indicated no further medical treatment was provided for any of the alleged injuries at this time.The exact underlying cause of the user falling out of sling during a transfer couldn¿t be definitively determined.
 
Additional Manufacturer Narrative
The invacare representative visited the facility and reviewed the device in question and interviewed facility staff.Based on the additional information it was confirmed that the patient lift and sling were in good working order with no signs of deterioration or malfunction.The facility staff clarified that the user reached through openings in the sling and lunged forward during the transfer process resulting in the user falling and sustaining injuries.Based on the available information the most likely underlying cause of this incident is user error.There is no indication of a malfunction with the patient lift or sling.
 
Event or Problem Description

Brand Name
RELIANT 450 POWER LOW BASE LIFT 9153646735
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas
Manufacturer (Section G)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas
Manufacturer Contact
mike simmons
one invacare way
elyria, OH 44035
8003336900
MDR Report Key22150048
Report Number9616091-2025-00009
Device Sequence Number8394196
Product Code FSA
UDI-Device Identifier00841447102960
UDI-Public00841447102960
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA:RPL450-2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight70 KG